MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER NITINOL (CONVENIENCE KIT); INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER NITINOL (CONVENIENCE KIT); INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code has been referenced in the conclusions.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that while getting femoral access on a left heart catheterization (lhc), physician entered artery with micro-puncture needle and followed with 021 nitinol wire.When retracting the wire to redirect it, wire began to unravel and stretch out.The physician was able retrieve all of the wire and open another precision kit to complete the case.No patient consequence and left heart catheterization (lhc) was successful.The condition of the patient is stable.The outcome of the procedure was a success.Additional information was received on 7/12/2018: the physician was able to pull the wire out of the patient.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information, to provide the device returned date and to provide the completed investigation results.In the initial report adverse event was advertently selected instead of product problem.One 0.021" guidewire was returned for product evaluation.The guidewire was returned inserted into the needle.No other components were returned.The guidewire and needle were subjected to visual analysis.The guidewire was returned unraveled and inserted into the needle.At the distal end of the guidewire, there was a severed section of the core of the needle that measured 1.026".A large section of the guide wire could be seen unraveled by microscopic inspection.Ifu states, "when using metal needle cannula do not withdraw the guidewire back into the cannula as shearing of the guidewire may result." the complaint can be confirmed for guidewire breakage.The guidewire was returned threaded through the needle and from the complaint description was intentionally withdrawn from the needle.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
GLIDESHEATH SLENDER NITINOL (CONVENIENCE KIT)
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key7693994
Report Number1118880-2018-00069
Device Sequence Number13821798
Product Code DYB
UDI-Device Identifier00389701010786
UDI-Public00389701010786
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142183
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberN/A
Device Catalogue Number70-6160
Device Lot NumberWE18
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2018
Initial Date Received by Manufacturer 07/01/2018
Supplement Date Received by Manufacturer07/19/2018
Initial Report FDA Received Date07/17/2018
Supplement Report FDA Received Date07/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR